U.S. doctors online nowAsk doctors free
Egypt
A 35-year-old female asked:

I have pcos,any type of birth control pills increase my weight dramatically so worsen my pcos,how to normalize pcos hormones without birth control pills? i take metformin?

1 doctor answer2 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Combined approach : Lo dose birth control pills are not scientifically linked the weight gain. PCOS can be linked to weight challenges for many people. You may want to consult a doctor for a combined approach of hormonal treatment along with dietary and exercise changes.
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

Egypt
A 35-year-old female asked:

I have pcos,any type of birth control pills increase my weight dramatically so worsen my pcos,how to normalize pcos hormones without birth control pills?

1 doctor answer1 doctor weighed in
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
PCOS syndrome ?'s: The treatment for PCOS is oral bcp's, which regulate (stop) ovarian estrogen production, and preserve normal cells in the lining of the uterus, preventing long term production of abnormal endometrial cells. Low dose oral contraception taken regularly will not contribute to weight gain. There are other causes of weight gain (thyroid disease) so see an internist for an exam/testing.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 21-year-old female asked:
Could i be pregnant? I have pcos, and was late taking a birth control pill a day before having unprotected sex. Also on metformin for pcos.
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Take the test: If you want to know if you are pregnant, take a test. In today's world you do not need to wonder if you are pregnant or not based on symptoms. Pregnan... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 24-year-old female asked:
I have lean PCOS (BMI 19) but cant take metformin due to other medication I'm on (plaquenil) and cant take combined birth control due to migraines with aura. What would be the best way for me to manage my condition? What options do I have? Thanks?
Dr. Donald Colantino
Internal Medicine 62 years experience
To answer this complex question, I think a gynecologic endocrinologist, perhaps at a university hospital, is best to consult.
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
High dheas, other hormones normal. Not pcos. What can be other reasons for high dheas? What medicine should I take? Metformin increased dheas levels
Dr. William Jurewitz
Specializes in Obstetrics & Gynecology
How high?: Chronic stress has the potential to increase the dheas although it doesn't do this in everyone. Rarely an adrenal or ovarian tumor can raise the level... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 42-year-old member asked:
Is okay to take metformin or birth control for pcos?
Dr. Edward Jacobs
Obstetrics and Gynecology 47 years experience
Either: Both are effective and your healthcare provider should provide you with the best advice for your specific medical history.
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 20-year-old female asked:
I have pcos and am on sprintec and metformin. Is sprintec a proper birth control to treat pcos and its symptoms like acne?
Dr. Gena Kluwe
Internal Medicine 25 years experience
Sprintec is one : Of many useful tools for pcos. It contains a low androgen progestin norgestimate which is useful for women with pcos and androgen sensitivity. Sprint... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jan 24, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.